Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



New results on automorphic integrals and their period functions

Author: Richard A. Cavaliere
Journal: Trans. Amer. Math. Soc. 301 (1987), 401-412
MSC: Primary 11F03
MathSciNet review: 879581
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Automorphic integrals, being generalizations of automorphic forms on discrete subgroups of $ SL(2,\,\mathbf{R})$, share properties similar to those of forms. In this article I obtain a natural boundary result for integrals which is similar to that which holds for forms. If an automorphic integral on a given group behaves like a form on a subgroup of finite index (i.e., the period functions are identically zero), then in fact the integral must be a form on the whole group. Specializing to modular integrals with integer dimension I obtain a lower bound on the number of poles of the period functions which, of necessity, lie in quadratic extensions of the rationals.

References [Enhancements On Off] (What's this?)

  • [1] R. A. Cavaliere, Automorphic integrals and their period functions, Doctoral Dissertation, Temple University, 1984.
  • [2] M. I. Knopp, Some new results on the Eichler cohomology of automorphic forms, Bull. Amer. Math. Soc. 80 (1974), 607-632. MR 0344454 (49:9193)
  • [3] -, Rational period functions of the modular group, Duke Math. J. 45 (1978), 47-62. MR 0485700 (58:5522)
  • [4] -, Rational functions of the modular group. II, Glasgow Math. J. 22 (1981), 185-197. MR 623004 (83g:10018)
  • [5] J. Lehner, Discontinuous groups and automorphic functions, Math. Surveys, no. 8, Amer. Math. Soc., Providence, R.I., 1964. MR 0164033 (29:1332)
  • [6] -, A short course in automorphic functions, Holt, Rinehart and Winston, New York, 1966. MR 0201637 (34:1519)
  • [7] H. Petersson, Theorie der automorphen Formen beliebiegen reeler Dimension und ihre Darstellung durch eine neue Art Poincareschen Reihen, Math. Ann. 103 (1930), 369-436. MR 1512629

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 11F03

Retrieve articles in all journals with MSC: 11F03

Additional Information

Article copyright: © Copyright 1987 American Mathematical Society

American Mathematical Society